Ohio, 2013

Winter Storm in Ohio, February 3 to 4, 2013

February 3 to 4, 2013 · NWS CLE · 3 events in 3 counties and zones

Cold northwest winds blowing across Lake Erie caused lake effect snow showers to develop around midday on February 3rd. The snow showers intensified during the afternoon and evening hours.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$225,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Cold northwest winds blowing across Lake Erie caused lake effect snow showers to develop around midday on February 3rd. The snow showers intensified during the afternoon and evening hours. Visibilities at times were less than a quarter mile. The snow showers were intermittent on the 4th and finally dissipated during the afternoon hours. Snow accumulations of 6 to 9 inches were reported across the northern half of Ashtabula County and eastern half of Lake County. A peak total 10.9 inches was measured at Madison in Lake County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 3, 9:11 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 3, 9:11 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
911 AM EST SUN FEB 3 2013

.SYNOPSIS...
A SERIES OF ALBERTA CLIPPER LOW PRESSURE SYSTEMS WILL MOVE ACROSS
THE OHIO VALLEY AND LOWER GREAT LAKES TODAY THROUGH TUESDAY NIGHT.
HIGH PRESSURE WILL BUILD ACROSS THE AREA WEDNESDAY INTO THURSDAY. BY
LATE THURSDAY ANOTHER CLIPPER WILL CROSS THE GREAT LAKES.
TEMPERATURES WILL REMAIN BELOW NORMAL UNTIL THURSDAY WHEN A SOUTH
FLOW WILL ALLOW TEMPERATURES TO RECOVER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A MESOSCALE CONVECTIVE VORTEX (SMALL SCALE CYCLONIC CIRCULATION
THAT USUALLY DEVELOP OVER THE LAKES) HAS DEVELOPED OVER THE LAKE
EARLY THIS MORNING AND WAS NOW CENTERED JUST NORTH OF THE
ASHTABULA/LAKE COUNTY LINE MOVING EAST-SOUTHEAST. THESE CAN BE
RESPONSIBLE FOR BRIEF BURSTS OF MODERATE TO HEAVY SNOWFALL. RADAR
SHOWS THE SNOW NOW PUSHING ONSHORE IN LAKE COUNTY AND SHOULD
ROTATE EAST ACROSS NRN ASHTABULA COUNTY AND THEN INTO NWRN PA.
UPDATED THE FORECAST AND REMOVED TIMING FOR SNOWFALL IN THE AREA.
ALSO ADDED A COUPLE INCHES FOR THE REMAINDER OF THE MORNING IN THE
GRAPHICS.

ORIGINAL...ANOTHER SHORT WAVE TROUGH OVER THE MIDWEST WILL CROSS
OHIO AND PENNSYLVANIA TODAY. BUMPED UP THE SNOW ACCUMULATIONS IN
THE FORECAST FOR TODAY SO MOST ANYONE COULD SEE UP TO AN INCH AS
THE SNOW SHOWERS SPREAD ACROSS THE AREA FROM WEST TO EAST FROM MID
MORNING INTO THE AFTERNOON.

THE LINGERING SNOW ACROSS NE OH/NW PA WILL LIGHTEN UP EARLY THIS
MORNING AS WE GET A LITTLE RIDGING...THEN THE SNOW SHOWERS WILL
REDEVELOP THIS AFTERNOON.

WILL START THE LAKE EFFECT SNOW WARNING THIS AFTERNOON FOR THE
SNOWBELT. NOT CONFIDENT ENOUGH THAT NORTHERN GEAUGA OR LAKE COUNTY
WILL NOT SEE 6 TO 8 INCHES OF SNOW OVER THE NEXT DAY OR SO AND
WILL INCLUDE ALL OF THE TRADITIONAL SNOW BELT COUNTIES IN THE
WARNING.

TEMPS ARE TOUGH TODAY. THE ARCTIC AIR HAS SLIPPED BACK INTO
NORTHWEST OHIO. TEMPS WILL RECOVER THERE AS THE FLOW PICKS UP WITH
THE TROUGH. OVERALL...THE PROGRESS OF THE ARCTIC AIR WILL BE
SLOWED TODAY AS THE TROUGH SWINGS THROUGH BUT MANY AREAS MAY SEE
TEMPERATURES NEARLY STEADY OR FALL A COUPLE OF DEGREES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE NEXT CLIPPER IS DUE MONDAY. OUTSIDE OF THE LAKE EFFECT...EXPECT
ANOTHER 1 TO 3 INCHES ALTHOUGH THE SOUTHERN COUNTIES FROM AROUND
ROUTE 30 ON SOUTH MAY SEE 2 TO 4 INCHES. THE JET ALOFT IS PROGGED
TO SWING ACROSS THE OHIO VALLEY AND AREAS SOUTH OF LAKE ERIE WILL
BE IN THE LEFT ENTRANCE REGION OF THE JET ON MONDAY. MAY HAVE TO
ISSUE AN ADVISORY FOR THE AREA FROM FINDLAY TO MANSFIELD AND
CANTON SOUTH. THE WIND WILL BACK AHEAD OF THE TROUGH AND THE LAKE
EFFECT COULD SLIDE BACK NORTH ALONG THE LAKE SHORE AND BE ENHANCED
FROM THE SYNOPTIC UPWARD MOTION. WILL KEEP A LAKE EFFECT SNOW
WARNING GOING UNTIL LATE MONDAY NIGHT WHEN HIGH PRESSURE SHOULD
BUILD IN.

THE CLIPPERS SEEMINGLY WILL TAKE A TRACK FARTHER NORTH MID AND LATE
WEEK. THIS WILL ALLOW FOR MODERATION IN TEMPERATURE. THE TUESDAY
CLIPPER WILL ARRIVE LATER IN THE DAY. ASIDE FROM SOME LINGERING LAKE
EFFECT SNOW SHOWERS...WEDNESDAY SHOULD BE DRY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
EXTENDED TRENDS CONTINUE TO BE IN REASONABLE AGREEMENT.  MAY BE SOME
LINGERING SNOW SHOWERS IN THE SNOWBELT EAST OF CLEVELAND WEDNESDAY
MORNING...BUT HIGH PRESSURE MOVES ACROSS THE AREA ON WEDNESDAY.
HIGH MOVES EAST OF AREA WEDNESDAY NIGHT SETTING UP SOUTHERLY FLOW
ALLOWING TEMPS TO RISE ABOVE FREEZING THURSDAY.  BOTH ECMWF AND MOS
GUIDANCE WARMER THAN GFS...BUT USED COOLER GFS BECAUSE OF ALL THE
SNOW COVER.   BOTH MODELS MOVE NEXT LOW PRESSURE SYSTEM ACROSS THE
AREA THURSDAY NIGHT.   GFS TRACKS LOW ACROSS NORTHERN OHIO WHILE
TRACK OF ECMWF MUCH FURTHER NORTH...ACROSS LAKE SUPERIOR.  FOR NOW
STUCK WITH CONTINUITY WITH POPS AND TEMPS SINCE SO MUCH DOUBT IN
TRACK OF LOW.  HIGH PRESSURE RETURNS FOR THE WEEKEND WITH WARMER
TEMPS AGAIN IN STORE ON SATURDAY.  AGAIN UNDERCUT MOS AND ECMWF
BECAUSE OF THE EXPECTED SNOW COVER ACROSS THE AREA.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
UPPER LEVEL SHORT WAVE NOW NEAR ILLINOIS/INDIANA BORDER WILL MOVE
ACROSS THE AREA EARLY THIS AFTERNOON. EXPECT A QUICK COUPLE OF
INCHES AND THEN A BREAK.

HOWEVER...IN THE SNOWBELT EAST OF CLEVELAND THE LAKE EFFECT SNOW
MACHINE WILL START UP AGAIN AND CONTINUE INTO MONDAY NIGHT. BUT
WITH PRIMARILY WEST WINDS SNOW SHOULD BE CONFINED TO SNOWBELT.

OUTLOOK...MORE NON VFR MONDAY TUESDAY AND THURSDAY IN WIDESPREAD -SN
AS A SERIES OF ALBERTA CLIPPERS MOVE ACROSS THE AREA.

&&

.MARINE...
WINDS HAVE DIMINISHED TO 10 KNOTS. WEST WINDS WILL BEGIN TO PICK
UP THIS AFTERNOON WITH A SMALL CRAFT ADVISORY LIKELY TONIGHT AS
WINDS INCREASE TO 15 TO 25 KNOTS. WINDS DIMINISH QUICKLY ON MONDAY
AS HIGH PRESSURE MOVES QUICKLY ACROSS THE OHIO VALLEY. NEXT SMALL
CRAFT NOT LIKELY UNTIL FRIDAY AS STRONG LOW PRESSURE SYSTEM MOVES
ACROSS THE LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST TUESDAY FOR OHZ012>014-
     089.
PA...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST TUESDAY FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...TK/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Feb 3, 6:01 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
601 AM EST SUN FEB 3 2013

OHZ012>014-089-PAZ001>003-041115-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
601 AM EST SUN FEB 3 2013

...LAKE EFFECT SNOW WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>011-017>023-027>033-036>038-047-041115-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
601 AM EST SUN FEB 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW ON MONDAY MAY ACCUMULATE 2 TO 4 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-041115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
601 AM EST SUN FEB 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 3, 9:39 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EST SUN FEB 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     SNOW             MENTOR                  41.68N  81.33W
02/03/2013  M2.1 INCH        LAKE               OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300482

LW
Local storm report, Feb 3, 9:40 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
940 AM EST SUN FEB 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     SNOW             MANSFIELD/ONTARIO       40.76N  82.53W
02/03/2013  M3.0 INCH        RICHLAND           OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300483

LW
Local storm report, Feb 3, 9:43 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
943 AM EST SUN FEB 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     SNOW             CHIPPEWA LK             41.06N  81.91W
02/03/2013  M3.0 INCH        MEDINA             OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300484

LW
Local storm report, Feb 3, 9:44 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
944 AM EST SUN FEB 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     SNOW             SPRINGBOR 3NW           41.82N  80.43W
02/03/2013  M3.4 INCH        CRAWFORD           PA   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300485

LW
Local storm report, Feb 3, 10:06 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EST SUN FEB 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     SNOW             SOLON                   41.37N  81.45W
02/03/2013  M6.5 INCH        CUYAHOGA           OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300487

LW
Local storm report, Feb 3, 10:08 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1008 AM EST SUN FEB 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     SNOW             5 S BELLEVUE            41.20N  82.84W
02/03/2013  M2.0 INCH        SENECA             OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 SSW STREETSBORO       41.21N  81.35W
02/03/2013  M3.8 INCH        PORTAGE            OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 SSW PUT-IN-BAY        41.64N  82.82W
02/03/2013  M2.0 INCH        OTTAWA             OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 ENE TOLEDO            41.68N  83.54W
02/03/2013  M4.3 INCH        LUCAS              OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 WNW SPRINGBORO        41.82N  80.43W
02/03/2013  M3.4 INCH        CRAWFORD           PA   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 NW BUCYRUS            40.81N  82.98W
02/03/2013  M2.5 INCH        CRAWFORD           OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 N NEWTON FALLS        41.20N  80.97W
02/03/2013  M6.1 INCH        TRUMBULL           OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             5 WNW WADSWORTH         41.04N  81.82W
02/03/2013  M3.5 INCH        MEDINA             OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 NNE MEADVILLE         41.66N  80.14W
02/03/2013  M5.3 INCH        CRAWFORD           PA   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 N KIDRON              40.75N  81.75W
02/03/2013  M2.8 INCH        WAYNE              OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 WNW SYLVANIA          41.72N  83.73W
02/03/2013  M2.9 INCH        LUCAS              OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 SW KIRTLAND           41.59N  81.35W
02/03/2013  M3.8 INCH        LAKE               OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             N BERLIN HEIGHTS        41.33N  82.49W
02/03/2013  M3.9 INCH        ERIE               OH   COCORAHS

            24 HOUR SNOWFALL.

0715 AM     SNOW             2 NNE CASTALIA          41.42N  82.79W
02/03/2013  M4.0 INCH        ERIE               OH   COCORAHS

            24 HOUR SNOWFALL.

0715 AM     SNOW             3 ENE NORTHWOOD         41.62N  83.43W
02/03/2013  M2.5 INCH        WOOD               OH   COCORAHS

            24 HOUR SNOWFALL.

0730 AM     SNOW             6 SW ERIE               42.06N  80.15W
02/03/2013  M3.9 INCH        ERIE               PA   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 W SOUTH RUSSELL       41.43N  81.37W
02/03/2013  M5.5 INCH        GEAUGA             OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 NW LEXINGTON          40.69N  82.60W
02/03/2013  M2.2 INCH        RICHLAND           OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 NE MIDDLEFIELD        41.46N  81.07W
02/03/2013  M4.0 INCH        GEAUGA             OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 SSE MONTVILLE         41.59N  81.05W
02/03/2013  M6.5 INCH        GEAUGA             OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             6 SE PERRYSBURG         41.49N  83.54W
02/03/2013  M2.0 INCH        WOOD               OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             4 NE KENT               41.20N  81.34W
02/03/2013  M3.1 INCH        PORTAGE            OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 NNW PARMA             41.41N  81.74W
02/03/2013  M4.4 INCH        CUYAHOGA           OH   COCORAHS

            24 HOUR SNOWFALL.

0845 AM     SNOW             2 SW AVON               41.44N  82.05W
02/03/2013  M5.5 INCH        LORAIN             OH   COCORAHS

            24 HOUR SNOWFALL.

0900 AM     SNOW             1 N BELLEVUE            41.28N  82.84W
02/03/2013  M3.1 INCH        HURON              OH   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1300488
EVENT NUMBER CLE1300489
EVENT NUMBER CLE1300490
EVENT NUMBER CLE1300491
EVENT NUMBER CLE1300492
EVENT NUMBER CLE1300493
EVENT NUMBER CLE1300494
EVENT NUMBER CLE1300495
EVENT NUMBER CLE1300496
EVENT NUMBER CLE1300497
EVENT NUMBER CLE1300498
EVENT NUMBER CLE1300499
EVENT NUMBER CLE1300500
EVENT NUMBER CLE1300501
EVENT NUMBER CLE1300502
EVENT NUMBER CLE1300503
EVENT NUMBER CLE1300504
EVENT NUMBER CLE1300505
EVENT NUMBER CLE1300506
EVENT NUMBER CLE1300507
EVENT NUMBER CLE1300508
EVENT NUMBER CLE1300509
EVENT NUMBER CLE1300510
EVENT NUMBER CLE1300511
EVENT NUMBER CLE1300512

LW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Lake

When
February 3, 11:00 AM EST to February 4, 7:00 PM EST
Where
Lake forecast zone
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

Cold northwest winds blowing across Lake Erie caused lake effect snow showers to develop around midday on February 3rd. The snow showers intensified during the afternoon and evening hours. Visibilities at times were less than a quarter mile. The snow showers were intermittent on the 4th and finally dissipated during the afternoon hours. Snow accumulations of 6 to 9 inches were reported across the eastern half of Lake County. A peak total 10.9 inches was measured at Madison.

Winter Storm, Ashtabula Lakeshore

When
February 3, 11:00 AM EST to February 4, 7:00 PM EST
Where
Ashtabula Lakeshore forecast zone
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

Cold northwest winds blowing across Lake Erie caused lake effect snow showers to develop around midday on February 3rd. The snow showers intensified during the afternoon and evening hours. Visibilities at times were less than a quarter mile. The snow showers were intermittent on the 4th and finally dissipated during the afternoon hours. Snow accumulations of 6 to 9 inches were reported across the northern half of Ashtabula County.

Winter Storm, Ashtabula

When
February 3, 11:00 AM EST to February 4, 7:00 PM EST
Where
Ashtabula forecast zone
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

Cold northwest winds blowing across Lake Erie caused lake effect snow showers to develop around midday on February 3rd. The snow showers intensified during the afternoon and evening hours. Visibilities at times were less than a quarter mile. The snow showers were intermittent on the 4th and finally dissipated during the afternoon hours. Snow accumulations of 6 to 9 inches were reported across the northern half of Ashtabula County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435584, 435585, 435587.